Alert archive / Washington / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Apr 27, 2001, 5:35 PM PDT for Whitman County, Washington. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2001, 5:35 PM PDT (00:35 UTC)
- Expired
- Apr 27, 2001, 6:15 PM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Whitman County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 280036 SVRGEG WAC075-280100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 535 PM PDT FRI APR 27 2001 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WHITMAN COUNTY IN EASTERN WASHINGTON * UNTIL 615 PM PDT * AT 532 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAY...OR ABOUT 36 MILES WEST OF PULLMAN... MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER HAY AT 540 PM PDT 3 MILES SOUTHEAST OF LA CROSSE AT 600 PM PDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPOKANE. LAT...LON 4657 11806 4662 11784 4688 11764 4694 11796
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:07 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 27, 3:07 PM PDT, 2 hours 28 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI APR 27 2001 12Z ETA/AVN INITIALIZED WELL THIS MORNING BY OVERLAY W/IR SAT LOOP. CONVECTIVE PARAMETERS STILL LOOK PRETTY IMPRESSIVE OVER THE EXTREME EASTERN THIRD OF WASHINGTON AND THE ID PANHANDLE ZNS FOR LATE THIS AFTERNOON AND EVENING. DO LIKE THE SPEED AND STRENGTH OF THE AVN MODEL. HIGH LEVEL MOISTURE ALREADY STREAMING OVER THE CASCADES AND INTO THE CWA. CAPE VALUES WELL ABOVE 1000 J/KG COUPLED UP WITH GOOD 70H MOISTURE ADVECTION AND LIS OF -4 TO -6 DEPICT A VERY UNSTABLE LOWER ATMOSPHERE THIS AFTERNOON. WILL STILL KEEP FOCUS OF CONVECTION TO THE EXTREME SOUTHEAST PART OF CWA AND CENTRAL PANHANDLE MOUNTAINS ...ALTHOUGH MOST OF THE CWA WILL HAVE POTENTIAL FOR ISOLATED THUNDER THROUGH THIS EVENING. OFF SHORE UPPER TROUGH NOW ROTATING EAST AS UPPER SPEED MAX ROUNDING BASE OF TROUGH. CAA W/TROUGH TO BE THE MAIN PLAYER FOR REMAINDER OF SHORT TERM FORECAST PERIOD. WILL HANG ONTO LIKELY POPS TONIGHT AND SATURDAY MORNING PER PREVIOUS FORECASTS BEFORE CHANGING TO COOL/SHOWERY PATTERN AND SCATTERED POPS IN THE AFTERNOON AS TROUGH AXIS MOVES THROUGH CWA. FLOW BECOMES ZONAL BY SAT NGT CUTTING OFF SHOWER THREAT FOR EAST SLOPE ZNS AND BASIN. NEXT PACIFIC SHORT WAVE NEAR THE DATELINE IS SUPPORTED BY A 160+ KT JET AND WILL RAPIDLY EJECT/KICK OUT SATURDAYS SHORTWAVE. SNOW LEVELS WILL QUICKLY DROP TO NEAR 5000 FEET SATURDAY AND SATURDAY NIGHT BEFORE MODERATING SUNDAY. SURFACE WINDS WILL PICK UP INTO THE BREEZY CATEGORY ALONG THE CASCADES EAST SLOPES AND BASIN SATURDAY AFTERNOON AND NIGHT. GDB .EXTENDED...A LOW PRESSURE TROUGH MOVES OVER THE AREA MONDAY AND TUESDAY FOR A CHANCE OF SHOWERS BOTH DAYS. THEN A WEAK RIDGE BUILDS IN FOR WEDNESDAY. THIS SHOULD BRING IMPROVING WEATHER STARTING IN THE WEST WEDNESDAY AND SPREADING TO THE IDAHO PANHANDLE ON THURSDAY. WILL BRING A CHANCE OF SHOWERS BACK IN FOR THE WESTERN PORTION OF THE AREA WEDNESDAY THEN FOR THE EAST ON FRIDAY. LH THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 043/064/039/062 6633 CQV 041/066/037/064 7753 SPT 042/064/038/062 7753 COE 041/063/038/061 6644 WWP 040/054/036/052 7754 LWS 050/068/047/065 7632 PUW 045/063/045/063 7632 EAT 045/066/042/066 4411 MWH 048/068/044/068 4411 .GEG...NONE.
In the hours before
Local storm report, Apr 27, 4:06 PM PDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE, WA
406 PM PDT FRI APR 27 2001
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
d
0405 PM ALBION WA .75 INCH HAIL
04/27/01 WHITMANNearby
Severe Thunderstorm Warnings in Washington, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.